Nephrology


        

Case Discussion

Mesangial Glomerular Nephritis   Posted By aparna    Date : 18-Aug-06   06:57 AM     Reply

Dear Sir,

I am Aparna working as a Post-Doc at National centre for Biological Sciences, Bangalore, India.

This is regarding a medical problem -Nephritis for which my brother has been diagnosed.

I wanted to have your advice on my brother's case. My brother (27 yrs old) has been diagnosed for Mesangial Nephritis two days back. He was diagnosed for pulmonary thrombo embolism in december, 2005 and given streptokinase injections. From then he is on anti-coagulant, acetron. He was put IVC filter on jan 2nd, 2006. He was following the medicine according to the doctors instructions. Unfortunately blood clots were detected on June 9th and again medicine was given for dissolution of blood clots. Since December he had amoebiasis, cold or loose motions, atleast once. He developed edema from february, 2006. Shortness of breath from June, 2006. In May, 2006 he developed hypothyrodism.

In August, 2006 the general physician advised for urine examination. And it showed high protein, serum has high cholesterol and triglycerides. SO immediately he was advised to go to a Nephrologist. On August 14th renal Biopsy was performed and the Nephrologist suspects its to be Mesangial Nephritis (He ruled out Membranous and Lupus). Since yesterday he is put on corticosteriods.

I read that this type of Nephritis has poor prognosis and only 50% of patients respond to corticosteroids, people with hematuria are irresponsive. His urine shows plenty of RBC.

I would be grateful if you let me know if this condition is severe and if better medicines are available

Thanks in anticipation

Aparna, Ph.D. Post-DOc NCBS Bangalore





Home  |  About Us  |  All Specialities  |  Medical Jobs  |  Medical Admissions  |  Hospitals  |  Medical/Dental/Pharmacy/Nursing/Homoeopathy Colleges  |  Equipment Suppliers

Pharmaceuticals  |  Blood Banks  |  STD Clinics  |  Contact Us


Copyright 2005 Ind Medica Pvt. Ltd. All Rights Reserved.   Terms and Conditions   Last updated : 21-Jun-18